Hail, Laramie
- When
- April 23, 8:48 PM MST to 8:50 PM MST
- Where
- Laramie County, 18 mi WNW of Cheyenne
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.233, -105.133
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Apr 23, 8:30 PM MST, 18 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
930 PM MDT SUN APR 23 2006
.DISCUSSION...HAVE ADDED DAWES COUNTY NEBRASKA TO THE WINTER WEATHER
ADVISORY. THE ADVISORY MAY NEED TO CONTINUE LONGER THAN 00Z
TUESDAY BUT WILL LET MID SHIFT DECIDE. IN A RECENT FORECAST UPDATE
HAVE CONFINED MOST THUNDERSTORMS TO CHEYENNE COUNTY DUE TO THE
CURRENT SEVERE STORMS TO THEIR SOUTH. HAVE ALSO ADDED SMALL HAIL
WITH THE STORMS IN THAT AREA UNTILK 06Z. HAVE INCREASED SNOW
AMOUNTS A BIT OVER THE CWA...ESPECIALLY IN DAWES COUNTY FOR LATER
TONIGHT AND MONDAY.
PREVIOUS FORECAST DISCUSSION (ISSUED AT 734 PM MDT SUN APR 23 2006)
DISCUSSION...SHOWERS AND SOME THUNDERSTORMS WERE DEVELOPING AND
SPREADING INTO SOUTHERN WYOMING EARLY THIS EVENING AHEAD OF A
SHORTWAVE TROUGH LIFTING OUR WAY FROM THE FOUR CORNERS REGION. WITH
THE MOISTENING OF THE AIRMASS OVER THE CWA AT THE BOUNDARY LAYER AND
ALOFT...THE PRECIPITATION SHOULD BECOME STRATIFORM LATE TONIGHT AND
MORE WIDESPREAD. IN THE MEANTIME...ISOLATED THUNDERSTORMS WILL BE
OVER AT LEAST THE SOUTHERN PART OF THE PANHANDLE THIS EVENING.
TEMPERATURES AT THE SURFACE CONTINUE TO SLOWLY COOL AND SO THE
PRECIPITATION TYPE WILL CHANGE OVER TO SNOW AS THE NIGHT GOES ON.
WILL CONTINUE WITH THE CURRENT SNOW AMOUNTS THROUGH MONDAY OVER THE
CWA. AMOUNTS ARE STILL IN QUESTION AND MADE DIFFICULT BY THE WARM
GROUND AND INITIAL WARM LAYER ABOVE THE COLD BOUNDARY LAYER AIR.
THE LATEST HPC ESTIMATES HAD UP TO 16 INCHES NEAR KLSK THROUGH 00Z
TUESDAY. VERY GOOD LIFT...FAVORABLE TEMPERATURE PROFILE AND ABUNDANT
MOISTURE WILL BE OVER MUCH OF THE CWA MONDAY. WILL WAIT UNTIL THE
00Z MODEL RUNS BEFORE MAKING ANY ADJUSTMENTS TO THE SNOW AMOUNTS.
&&
.PREVIOUS FORECAST DISCUSSION (ISSUED AT 210 PM MDT SUN APR 23
2006)
SHORT TERM...FOR TONIGHT THROUGH TUESDAY...WEATHER ELEMENTS COMING
TOGETHER FOR A LATE WINTER STORM TONIGHT AND TOMORROW. GUIDANCE
TEMPS HAVE BEEN COMING IN LOWER AND LOWER EACH RUN...WHILE QPF HAS
BEEN RISING. GFS SEEMS TO HAVE A BETTER HANDLE ON THE CURRENT
POSITION OF THE SOUTHERN NEVADA UPPER LOW...AND IT IS PERFORMING
BETTER REGARDING THE CURRENT PRECIP IN AND NEAR THE FRONT RANGE.
LATEST IR IMAGE SHOWS THE BEGINNINGS OF A SOON-TO-BE STRONG SFC LOW
OVER EASTERN COLORADO WHICH WILL SPIN MOISTURE TOWARDS SE WY AND WRN
NEB. GFS DEVELOPS WIDESPREAD PRECIP BY 00Z AND MANY WY LOCATIONS
WILL BE AT OR BELOW FREEZING BY THEN. MODEL SNOW TOTALS AND
COORDINATION WITH NCEP SUGGEST 2 TO 4 INCHES IN THE WY PLAINS AND 6
OR SO IN THE LARAMIE RANGE. THE WESTERN NEB PANHANDLE WILL TAKE
LONGER TO COOL DOWN SO A CHANGEOVER DOES NOT APPEAR LIKELY UNTIL
MIDDAY TUESDAY. HAVE ISSUED A WINTER WX ADVY TO COVER THE
FORMER...EXCEPT I THREW IN SIOUX COUNTY NEB WHICH WILL COOL OFF
SOONER. IN THE MEANTIME...TSRA/S HAVE DEVELOPED IN THE EASTERN ZONES
THIS AFTERNOON UNDER A POTENT VORT MAX WITH A LOT OF MOISTURE
ADVECTION GOING ON. I EXTENDED THE TSRA CHANCES INTO THE EVENING
HOURS WHICH MIGHT OVERLAP SOME SNOW CHANCES...BUT WITH SO MUCH
ENERGY AROUND THUNDERSNOW IS CONCEIVABLE. ONLY OTHER CONCERN IS A
SLIGHT CHANCE OF FZRA IN SE WY WHERE THE GROUND TEMPS WILL BE COLD
WITH A FEW HOURS OF WARM AIR ALOFT AFTER MIDNIGHT. HAVE NOT
MENTIONED IN THE FORECAST BUT EVENING SHIFT WILL MONITOR. MOVING
ON...SNOW CHANCES WILL LINGER IN THE EASTERN TIER THROUGH TUESDAY
MORNING AND TEMPS WILL STAY SUPPRESSED UNDER CLOUD COVER ON THE BACK
SIDE OF THE WINTER STORM.
LONG TERM...TUESDAY THROUGH SUNDAY...SPLIT FLOW PATTERN DEVELOPS
WITH THE FORECAST AREA BETWEEN STORM TRACKS. THUS A DRY PERIOD WITH
NEAR NORMAL TEMPS AND LIGHT WINDS ARE TO BE EXPECTED. MAY HAVE TO
CONTEND WITH A BACKDOOR COLD FRONT IN THE FRIDAY-SUNDAY TIME
FRAME...WHICH COULD SET OFF A ROUND OF AFTERNOON SHOWERS.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER WEATHER ADVISORY FROM MIDNIGHT MONDAY TO 6 PM MONDAY
FOR WYZ059-WYZ060-WYZ064-WYZ066-WYZ067-WYZ068-WYZ069-WYZ070.
NE...WINTER WEATHER ADVISORY FROM MIDNIGHT MONDAY TO 6 PM
MONDAY FOR NEZ001-NEZ002.
&&
WEILANDHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 244 PM MDT SUN APR 23 2006 NEZ002-003-019>021-054-055-242045- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- 244 PM MDT SUN APR 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. RAIN WILL DEVELOP TONIGHT AND CHANGE TO SNOW BY LATE MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SNOW WILL CONTINUE MONDAY AND MONDAY NIGHT. ACCUMULATIONS SHOULD BE LIGHT...1 TO 3 INCHES ON GRASSY AREAS...EXCEPT LESS THAN AN INCH ACROSS THE I-80 CORRIDOR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NEZ001-WYZ059-060-064-066>070-242045- SIOUX-CONVERSE-NIOBRARA-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE- GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 244 PM MDT SUN APR 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT FROM MIDNIGHT TONIGHT THROUGH 6 PM MONDAY. PLEASE REFER TO THE LATEST ADVISORY STATEMENT FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A WINTER WEATHER ADVISORY IS IN EFFECT FROM MIDNIGHT TONIGHT THROUGH 6 PM MONDAY. PLEASE REFER TO THE LATEST ADVISORY STATEMENT FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. WYZ061>063-065-242045- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-LARAMIE VALLEY- 244 PM MDT SUN APR 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. SCATTERED RAIN SHOWERS WILL DEVELOP TONIGHT AND CHANGE TO SNOW OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SNOW SHOWERS WILL CONTINUE MONDAY AND MONDAY NIGHT. ACCUMULATIONS SHOULD BE LIGHT...1 TO 3 INCHES ON GRASSY AREAS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Cheyenne radar (KCYS), 29 km away, was scanning. The volume nearest the first event began at 03:50 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2006Every state in 2006This day in weather historyWarnings in Wyoming, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5498040.